MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Fda medwatch voluntary report reference number: mw5096081.Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.[conclusion]: the event was reported via voluntary user medwatch report (mw5096081).During an endovascular embolization procedure on (b)(6) 2020, the physician attempted to withdraw a 12mm x 40cm micrusframe 18 coil (mfr181240 / l15838), but the coil stretched and broke.A portion of the implant remained in the patient for a short period of time, but it able to be fully retrieved.On 03 august 2021, additional information was received.Per the reporting physician, it was an arteriovenous (av) fistula embolization procedure.Multiple cerenovus coils were used and the physician recalled switching out a prowler le es microcatheter during the procedure and introduced the lantern® delivery microcatheter (penumbra) in the event he might want to use larger ruby peripheral coils; the lantern has a 0.025-inch inner diameter (id), which is larger than is indicated for use with cerenovus coils.The lantern microcatheter was not very supportive and prolapsed on itself.The combination of the larger id and the prolapsing of the lantern microcatheter contributed to the coil stretching as the physician manipulated the delivery / retrieval of the coil.The coil was retrieved without incident and the procedure resumed to a ¿fine¿ outcome.On 12 august 2021, additional information was received.The information indicated that the physician used a snare to successfully remove the coil.The voluntary user medwatch report indicated that the complaint device is available to be returned for evaluation.However, information received from the sales representative indicated that the product is no longer available for return.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l15838) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling/stretching and separation requiring additional intervention are known potential procedural complications associated with the micrusframe18.Per the instructions for use (ifu): the micrusframe and deltafill microcoil 14 and 18 systems are compatible with microcatheters with inner lumen diameters ranging from 0.0165¿ to 0.021¿ in (0.419 to 0.533 mm).Proper selection of the appropriately sized microcatheter is required to avoid damage to the microcoil system and to minimize potential complications.With the information provided and without the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to incompatibility with the concomitant microcatheter rather than the design or manufacture of the device.Based on the information available for review, it appears that the alleged coil damage required surgical intervention (i.E., use of a snare) to retrieve the coil and preclude patient complications.Therefore, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via voluntary user medwatch report (mw5096081).During an endovascular embolization procedure on (b)(6) 2020, the physician attempted to withdraw a 12mm x 40cm micrusframe 18 coil (mfr181240 / l15838), but the coil stretched and broke.A portion of the implant remained in the patient for a short period of time, but it able to be fully retrieved.On 03 august 2021, additional information was received.Per the reporting physician, it was an arteriovenous (av) fistula embolization procedure.Multiple cerenovus coils were used and the physician recalled switching out a prowler le es microcatheter during the procedure and introduced the lantern® delivery microcatheter (penumbra) in the event he might want to use larger ruby peripheral coils; the lantern has a 0.025-inch inner diameter (id), which is larger than is indicated for use with cerenovus coils.The lantern microcatheter was not very supportive and prolapsed on itself.The combination of the larger id and the prolapsing of the lantern microcatheter contributed to the coil stretching as the physician manipulated the delivery / retrieval of the coil.The coil was retrieved without incident and the procedure resumed to a ¿fine¿ outcome.On 12 august 2021, additional information was received.The information indicated that the physician used a snare to successfully remove the coil.The voluntary user medwatch report indicated that the complaint device is available to be returned for evaluation.However, information received from the sales representative indicated that the product is no longer available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Fda medwatch voluntary report reference number: mw5096081.The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the event was reported via voluntary user medwatch report (mw5096081).During an endovascular embolization procedure on (b)(6) 2020, the physician attempted to withdraw a 12mm x 40cm micrusframe 18 coil (mfr181240 / l15838), but the coil stretched and broke.A portion of the implant remained in the patient for a short period of time, but it able to be fully retrieved.On 03 august 2021, additional information was received.Per the reporting physician, it was an arteriovenous (av) fistula embolization procedure.Multiple cerenovus coils were used and the physician recalled switching out a prowler le es microcatheter during the procedure and introduced the lantern® delivery microcatheter (penumbra) in the event he might want to use larger ruby peripheral coils; the lantern has a 0.025-inch inner diameter (id), which is larger than is indicated for use with cerenovus coils.The lantern microcatheter was not very supportive and prolapsed on itself.The combination of the larger id and the prolapsing of the lantern microcatheter contributed to the coil stretching as the physician manipulated the delivery / retrieval of the coil.The coil was retrieved without incident and the procedure resumed to a ¿fine¿ outcome.On 12 august 2021, additional information was received.The information indicated that the physician used a snare to successfully remove the coil.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 12mm x 40cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.The core wire was observed with several kinked areas.The embolic coil was noted to be detached from the rest of the device and in stretched condition.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection as performed.Under magnification, the observation made during the visual inspection was confirmed.The embolic coil is stretched and detached inside the concomitant lantern® delivery microcatheter (penumbra).A review of manufacturing documentation associated with this lot (l15838) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) states the following: ¿proper selection of the appropriately sized microcatheter is required to avoid damage to the microcoil system and to minimize potential complications.¿ the reported issue documented in the complaint was confirmed based on the visual and microscopic inspections performed on the returned device.The embolic coil is in stretched condition and is detached.As reported in the complaint, multiple cerenovus coils were used during this arteriovenous fistula procedure.The physician introduced the lantern® delivery microcatheter (penumbra) in the event that he might want to use larger peripheral coils.The id of the lantern microcatheter was larger than indicated for use with cerenovus coils which rendered the lantern microcatheter not supportive and it prolapsed on itself.The stretched condition observed on the returned complaint coil was reported to be due to the combination of the larger microcatheter id and of the microcatheter prolapsing on itself as the physician manipulated the delivery / retrieval of the coil.The coil was retrieved without incident resulting in the procedure with a ¿fine¿ outcome.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Fda medwatch voluntary report reference number: mw5096081.The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 01 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12316904
Report Number3008114965-2021-00345
Device Sequence Number14487230
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL15838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/01/2021
09/21/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/01/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LANTERN® DELIVERY MICROCATHETER (PENUMBRA)
Outcome Attributed to Adverse Event Required Intervention;